MAUDE Adverse Event Report: COLOPLAST A/S TITAN INFLATABLE PENILE PROSTHESIS FAMILY; PENILE PROSTHESIS, INFLATABLE

COLOPLAST A/S TITAN INFLATABLE PENILE PROSTHESIS FAMILY; PENILE PROSTHESIS, INFLATABLE
Catalog Number ES8916
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the available information, the device began leaking and was no longer operational.No adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
Cylinder 1 was received for evaluation.A separation was noted on the bladder of cylinder 1.This is a site of leakage.The separation has a smooth, straight edge, indicating contact with sharp instrumentation.Because these components were released according to manufacturing and quality control procedures, it was concluded that the observed instrument separation in the bladder of cylinder 1 occurred subsequent to the device packaging being opened.The information received indicated leak was noticed a few weeks after implantation.Based on the evaluation and information received, the separation most likely occurred inadvertently during the implant procedure.The senior research and development engineer reviewed the returned cylinder.During this review, it was concluded that the cylinder may have been damaged during implantation.It appears that a forceps or some other instrument was used to grip the tip of the cylinder to help seat the device in the corpora during surgery, which may have caused this separation noted.A review of the device history record confirmed the devices from this lot met all specifications prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed to be associated.
 
Event or Problem Description

Brand Name
TITAN INFLATABLE PENILE PROSTHESIS FAMILY
Common Device Name
PENILE PROSTHESIS, INFLATABLE
Manufacturer (Section D)
COLOPLAST A/S
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA  3050
Manufacturer (Section G)
MINNEAPOLIS
1 holtedam humlebaek, dk 3050
humlebaek 3050
DA   3050
Manufacturer Contact
usbes brian schmidt
1601 west river road n
minneapolis, MN 55411
MDR Report Key18324503
Report Number2125050-2023-01591
Device Sequence Number7520261
Product Code FHW
UDI-Device Identifier05708932487320
UDI-Public05708932487320
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/26/2026
Device Catalogue NumberES8916
Device Lot Number7860567_ES89161022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown